Pennsylvania, 2003Flash Flood in Pennsylvania, August 7, 2003
August 7, 2003 · NWS PBZ · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 7, 12:50 PM EST, 50 minutes earlier.
Area forecast discussion, Aug 7, 12:50 PM EST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
150 PM EDT THU AUG 7 2003
EARLY ZONE ISSUANCE SINCE WE ARE GOING WITH FFA TIL 10 PM THIS
EVENING FOR MUCH OF THE CWA. CELLS FORMING WITH HEAVY RAIN AND ARE
NEARLY STATIONARY.
LOCKED IN PATTERN WITH UPPER TROUGH TO OUR WEST THROUGH THE WEEKEND
AT LEAST. NOT MUCH CHANGE TO THIS FORECAST OVER THE PAST ONE.
PIT 64 80 65 79 / 60 40 40 40
HLG 64 79 65 78 / 60 40 40 40
MGW 63 80 66 78 / 60 30 30 40
ZZV 63 80 66 78 / 60 30 30 40
PHD 63 80 66 78 / 60 30 30 40
FKL 61 77 63 75 / 40 40 40 40
DUJ 61 77 63 75 / 40 40 40 40
LBE 62 77 64 76 / 60 40 40 40
BTP 63 78 65 77 / 50 40 40 40
IDI 61 77 63 75 / 40 40 40 40
ODM 58 78 59 69 / 70 50 50 40
.PBZ...
MD...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONE MDZ001.
OH...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES
OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069.
PA...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES
PAZ013>014...PAZ020>021...PAZ029>032.
WV...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES
WVZ001>004...WVZ012...WVZ021>023...WVZ041.
RS
Hazardous weather outlook, Aug 7, 3:58 AM EST, 9 hours 42 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-070900-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
458 AM EDT THU AUG 7 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.
.DAY ONE...TODAY
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN TODAY.
ALTHOUGH THIS ACTIVITY IS NOT EXPECTED TO REACH SEVERE LEVELS...ANY
STORMS THAT DO DEVELOP WILL BE VERY SLOW MOVING AND CONTAIN HEAVY
RAIN. BECAUSE OF THIS...FLOODING WILL BE A THREAT TODAY...
ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS.
.DAYS TWO THROUGH SEVEN...
SHOWER AND THUNDERSTORM ACTIVITY IS EXPECT THROUGH THE WEEKEND.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Aug 7, 12:48 PM EST, 52 minutes before
PAZ030-072045-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
148 PM EDT THU AUG 7 2003
HEAVY DOWNPOURS IN SOUTHEAST WESTMORELAND COUNTY...
STORMS ARE PRODUCING HEAVY DOWNPOURS IN EASTERN WESTMORELAND COUNTY
JUST NORTH OF CHAMPION. OVER ONE INCH OF RAIN HAS FALLEN IN THE PAST
HOUR. THE HEAVY DOWNPOURS WILL BRING STREAM RISES TO THE SMALL
TRIBUTARIES OF INDIAN CREEK NEAR JONES MILLS JUST NORTH OF CHAMPION.
MOTORISTS CAN EXPECT PONDING OF WATER ON ROADS.
Special weather statement, Aug 7, 12:48 PM EST, 52 minutes before
PAZ030-072045-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
148 PM EDT THU AUG 7 2003
HEAVY DOWNPOURS IN SOUTHEAST WESTMORELAND COUNTY...
STORMS ARE PRODUCING HEAVY DOWNPOURS IN EASTERN WESTMORELAND COUNTY
JUST NORTH OF CHAMPION. OVER ONE INCH OF RAIN HAS FALLEN IN THE PAST
HOUR. THE HEAVY DOWNPOURS WILL BRING STREAM RISES TO THE SMALL
TRIBUTARIES OF INDIAN CREEK NEAR JONES MILLS JUST NORTH OF CHAMPION.
MOTORISTS CAN EXPECT PONDING OF WATER ON ROADS.
Flash Flood, Westmoreland
- When
- August 7, 1:40 PM EST to 3:00 PM EST
- Where
- Westmoreland County, Latrobe
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.311, -79.467 (the zone’s center; the record gives no point)
Both Latrobe-Derry Rd and Route 982 flooded.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Florida, August 7, 200328 injured · $80 million · F1 · 1 event
- Damaging Wind in Louisiana, August 7, 2003$150,000 · 50 kt wind · 1 event
- Flash Flood in New York, August 7 to 8, 2003$100,000 · 1 event
- Tornado in Virginia, August 7, 2003$20,000 · F1 · 1 event
- Flash Flood in South Carolina, August 7, 2003$50,000 · 1 event
- Tornado in Florida, August 7, 2003$50,000 · F0 · 1 event
- Wildfire in Idaho, August 7 to 11, 2003$25,000 · 1 event
- Flash Flood in Massachusetts, August 7, 2003$25,000 · 1 event
- Flash Flood in Pennsylvania, August 7, 2003$20,000 · 1 event
- Damaging Wind in Arizona, August 7, 2003$20,000 · 52 kt wind · 1 event
- Flash Flood and Hail in Georgia, August 7, 2003$15,000 · 0.75 in hail · 2 events
- Lightning Strike in Florida, August 7, 20031 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5334164.